So, my cardiologist got mad that I am on natural progesterone....

by Renee
(US)

Okay...what the? I had to see a cardiologist today because of premature ventricular contractions. I have thyroid problems, adrenal exhaustion and am estrogen dominant. I am 48 years old.

You know how the doctors want a list of all your meds, right? First, I told him I am on natural desiccated thyroid and he sort of looked down his nose at me. I guess he doesn't believe in natural remedies. He asked me why I wasn't on synthroid, but that's another story.

Next I told him I take 200mg oral natural progesterone every day and this time he put his arms across his chest, looked over the top of his glasses and said he wants me off of it because it could cause blood clots on the lungs. OMG I said! I've never heard that to be a side effect of natural compounded progesterone and you can even buy the cream without a prescription. I explained to him that I am NOT on synthetic progesterone because I know that does have side effects which I am well aware of.

But, he still said I should come off of it and he was dismissive of the fact that I see a functional medicine practitioner for my thyroid, adrenal and hormone problems. He asked why I haven't seen an endocrinologist or a "SPECIALIST"...well, I'm sure everyone here knows why!

I've been on the natural progesterone for four months now and I finally feel better as far as my horrible PMS and insomnia.

I don't want to go off the progesterone! Has anyone else had their doctor say this to them about natural progesterone?

Oh...he also said the progesterone is the cause of my elevated blood pressure 142/90. (It has been inching up over the last four months and I wasn't sure why even though I lost 35 pounds).

I thought natural progesterone was a calming hormone. Why would that raise my blood pressure? I don't drink or smoke and I have cut out all caffeine and gluten from my diet.

I'm not going off the progesterone just because he said so. I'm going to talk to my functional medicine doctor and see what she says, but I was just wondering if anyone else has had this experience with a cardiologist.

*sigh*....I hate it when doctors make us feel like we are idiots.

Comments for So, my cardiologist got mad that I am on natural progesterone....

Click here to add your own comments

Aug 21, 2016
doctors versus your instincts
by: Anonymous

I am sorry you are going through this. The short answer is: get another doctor! There are many out there who turn their noses down about "natural" approaches to health. Personally, if I encountered a doctor who spoke to me the way he did to you, out the door I would be. Your natural instincts guided you to this progesterone site, just as it did me. You instincts are right! Please look through the vast amount of information here and you will see that the benefits of natural progesterone are enormous! Progesterone not only lowers blood pressure, it supports thyroid function. Desiccated thyroid hormone is absolutely good. I take it myself, as well as iodine. And I take adrenal supplements to support the adrenals. All this can be helped by progesterone added to the mix. What Wray Whyte recommends in terms of the form of progesterone, is the cream rather than oral pills, etc. Please read the information about that.
All else I can say is, stick to your instincts. You will know better than any doctor what is best for you!
All the best to you.

Aug 22, 2016
Estrogen dominance and blood clots
by: Karin

Hi, during my research last week I found numerous websites that state that blood clots are caused by estrogen dominance. The reason I looked that up specifically was because I found a post from 2004 on another website containing a dire warning to stay away from natural progesterone cream. The woman posting said it caused blood clots for her, among other things. That was the first I had heard of natural progesterone cream causing blood clots, so I felt compelled to research that. All the symptoms she was mentioning as side effects of progesterone cream were in fact estrogen dominance symptoms. Perhaps her estrogen was spiked initially by the progesterone cream. Unfortunately she did not seem to know that.
I had a setback in the last 2 weeks, which is why I was researching ED again. ED reared its ugly head again. There were so many symptoms. I am so annoyed at myself for not recognising them. I finally did realise it in the middle of the night (sleep impossible, pounding heart etc). The ED was caused by much higher than normal stress levels due to an external factor, too many big meals plus I had reduced my Vit D dose. I immediately used more cream, stopped the stressing, increased Vit D and stopped the big meals. Within 3 days or less I was back to normal - no more pounding heart, insomnia and other unpleasant things. I slept very well last night, for the first time in 2 weeks. This has been yet another eye opener for me that ED is very real and waiting to pounce at the first opportunity. I am so incredibly grateful that I have this knowledge now. Thanks to this website and for all the information it contains.

Aug 24, 2016
So, my cardiologist got mad that I am on natural progesterone
by: Joy

Hi Renee

Oh yes I know exactly what you are saying about being made to feel like an idiot!! I also agree, you need to change your doctor! Most doctors do not agree with progesterone. I can’t really get my head around that as it is natural, but then again, the all prefer drugs don’t they? I am not sure how jacked up a cardiologist would be on hormones though, but I feel that he should know that excess estrogen had an affect of PVC's.

Let’s take this one step at a time. I take it that your heart is fine with no defects? PVC’s or heart palpitations are caused by excess estrogen. One of the reasons for the heart palps is that any form of oral progesterone is not the best delivery method, 96% gets destroyed by the gut and liver. The amount that you were taking would have stirred up your estrogen receptors. Even when the correct method is used, some suffer from them and it can be scary. It is advised to use a higher amount until all the adverse effects of Estrogen Dominance have cleared. Estrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval. It is essential to suppress the estrogen as quickly as you can. Normally 400mg per day will do it, but often more is needed, only trial and error will tell. An endocrinologist, really?? It is so simple to balance the hormones with progesterone!

At 48 you are in Peri-Menopause, did your doctor fail to tell you that? He should have taken that into account. It can be a torrid time in a women’s life, but it need not be with the correct use of progesterone. So now tell me, if progesterone caused clots then every single pregnant female would have from them. Does he actually know that the body produces great amounts of progesterone while pregnant? Progesterone actually thins the blood - http://www.ncbi.nlm.nih.gov/pubmed?cmd=Retrieve&list_uids=17217322&dopt=Citation. Progesterone also balances BP. He seems pretty uninformed to me.

How much natural progesterone are you using per day? If not enough you will battle. Progesterone is a calming hormone, estrogen is an excitatory hormone! Have you tried the Adrenal Fatigue Cocktail? It is excellent for AF. I take it and it works like a charm.

Adrenal Fatigue "Cocktail"
Take the following 1-2 times/day an hour before or after food. Do NOT use this first thing in the morning. This cocktail will nourish the adrenals when needed.

One application:

* 4oz/125ml freshly squeezed Orange Juice – the vitamin C makes sure that the minerals noted below get to the liver to nourish the adrenals
* 1/4 tsp of Cream of Tartar - this is an excellent source of Potassium
* 1/4 tsp of fresh ground Himalayan Sea Salt - this is an excellent source of Sodium and other minerals

Mix the above at the start of the day with enough liquid for two (2) applications i.e. 8oz/125ml of orange juice. Drink it mid-morning, as well as mid-afternoon. In addition, any time that you are feeling particularly anxious it would be advisable to prepare another mixture and take it.

Please note: For those who have blood sugar problems, use lemon juice mixed with a little water, you are looking for the vitamin C.

What is your vitamin D3 level? A deficiency reduces the benefits of progesterone.

I seriously think that you should change your doctor, you could also educate him while you are at it!

Please read the following pages:

How to use Progesterone Cream - http://www.progesteronetherapy.com/how-to-use-progesterone-cream
Estrogen Dominance - http://www.progesteronetherapy.com/estrogen-dominance
Peri-Menopause - http://www.progesteronetherapy.com/peri-menopause.html#axzz2m6SW8qc0
Menopause - http://www.progesteronetherapy.com/menopause.html#axzz2og853i1N
Vitamin D3 - http://www.progesterone-info.com/benefits-of-vitamin-d
Magnesium - http://www.progesterone-info.com/magnesium.html
Progesterone Cream - http://www.organicproducts-llc.com/#a_aid=4ca9f59d9276d
Delivery Methods – http://www.progesteronetherapy.com/progesterone-application-methods.html#axzz2cxfbj1W9
QT Interval - http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2517200/pdf/tjp0586-2825.pdf
QT Interval - http://onlinelibrary.wiley.com/doi/10.1111/j.1540-8159.2006.00407.x/abstract;jsessionid=9EDD1659AB86829899E69FFE1E1776D3.d02t02

Hope this helps.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...